Alert archive / Ohio / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Northern Indiana

August 24, 20164 counties in Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 24, 2016, 8:50 PM EDT for 4 counties in Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2016, 8:50 PM EDT (00:50 UTC)
Expired
Aug 24, 2016, 9:30 PM EDT
In force
40 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Defiance County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 135 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 3:10 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 0.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 983 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
983 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
724 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

192 
WUUS53 KIWX 250050
SVRIWX
OHC039-069-125-137-250130-
/O.NEW.KIWX.SV.W.0046.160825T0050Z-160825T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
850 PM EDT WED AUG 24 2016

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DEFIANCE COUNTY IN NORTHWESTERN OHIO...
  NORTHEASTERN PAULDING COUNTY IN WEST CENTRAL OHIO...
  HENRY COUNTY IN NORTHWESTERN OHIO...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL OHIO...

* UNTIL 930 PM EDT

* AT 850 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR DEFIANCE TO 7 MILES WEST OF
  CONTINENTAL...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DEFIANCE...NAPOLEON...OTTAWA...LEIPSIC...DESHLER...
  LIBERTY CENTER...CONTINENTAL...HOLGATE...GLANDORF...MCCLURE...
  OAKWOOD...HAMLER...TEXAS...DUPONT...MELROSE...MALINTA...FLORIDA...
  WEST LEIPSIC...GILBOA AND BELMORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR WEST CENTRAL
AND NORTHWESTERN OHIO.

LAT...LON 4096 8388 4107 8453 4146 8432 4149 8389
TIME...MOT...LOC 0050Z 281DEG 31KT 4133 8427 4110 8440 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

NG
1 follow-up statement
840 
WWUS53 KIWX 250112
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
912 PM EDT WED AUG 24 2016

OHC039-125-250121-
/O.CAN.KIWX.SV.W.0046.000000T0000Z-160825T0130Z/
DEFIANCE OH-PAULDING OH-
912 PM EDT WED AUG 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DEFIANCE AND
NORTHEASTERN PAULDING COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WEST CENTRAL
AND NORTHWESTERN OHIO.

LAT...LON 4105 8434 4117 8434 4117 8423 4134 8423
      4140 8414 4147 8412 4149 8396 4149 8389
      4099 8389
TIME...MOT...LOC 0111Z 274DEG 24KT 4131 8404 4109 8424 

$$

OHC069-137-250130-
/O.CON.KIWX.SV.W.0046.000000T0000Z-160825T0130Z/
HENRY OH-PUTNAM OH-
912 PM EDT WED AUG 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR HENRY AND NORTHERN PUTNAM COUNTIES...

AT 911 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HOLGATE TO CONTINENTAL...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NAPOLEON...OTTAWA...LEIPSIC...DESHLER...LIBERTY CENTER...
CONTINENTAL...HOLGATE...GLANDORF...MCCLURE...HAMLER...TEXAS...
DUPONT...MALINTA...FLORIDA...WEST LEIPSIC...GILBOA...BELMORE...
MILLER CITY...NEW BAVARIA AND NORTH CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR WEST CENTRAL
AND NORTHWESTERN OHIO.

LAT...LON 4105 8434 4117 8434 4117 8423 4134 8423
      4140 8414 4147 8412 4149 8396 4149 8389
      4099 8389
TIME...MOT...LOC 0111Z 274DEG 24KT 4131 8404 4109 8424 

HAIL...<.75IN
WIND...60MPH
 
$$

NG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:30 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 24, 8:30 PM EDT, 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
830 PM EDT WED AUG 24 2016

.SYNOPSIS...
Issued at 350 PM EDT Wed Aug 24 2016

Showers and thunderstorms are possible through Thursday ahead of
a slow moving cold front as weak upper level systems move across
the area. Tornadoes are possible over the southern portion of the
area into early this evening, south of a line from Huntington to
Decatur. In addition to these storms, there is also the chance for
severe storms over part of the area Thursday. Locally heavy rain
will also be a concern. Highs will be in the low to mid 80s each
dasy.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 351 PM EDT Wed Aug 24 2016

Factors have become favorable for tornado development over the
southern portion of the area; south of the area of the ongoing
showers and isolated storms. This includes the area south of a
line from Grissom to Plum Tree to Monroe. An upper level
disturbance along with a low level jet has aided in low level
shear with Helicity values of 350 with shear of 30 m/s. Daytime
destabilization of the airmass with LCL heights below 750 meters
have allowed storms to produce tornadoes in the Kokomo area. The
Storm Prediction Center has included part of our forecast area in
a tornado watch until 8 PM this evening. Otherwise, the tornado
threat should end by late evening, More storms are possible
tonight, with another good chance for storms Thursday afternoon
with daytime heating. Localized flooding is possible with any
training storms, especially over areas that received extremely
heavy rainfall last week.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 351 PM EDT Wed Aug 24 2016

There should be a break from the storms from Friday through Saturday
before the moist air returns to the area early next week. Storms are
possible again starting Saturday night through the middle of next
week. High temperatures should be in the low to mid 80s each day.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 822 PM EDT Wed Aug 24 2016

Storms associated with mcv movg across nrn IN have finally move
east of the terminals this eve. Expect much of the remainder of
the night will be precip free, but another area of ts ahead of
apchg cdfnt may move into nw IN toward daybreak and move across
the region during the day. Another concern is stratus/fog
potential overnight as low levels moist and winds fairly light.
For now, held off on fcstg ifr conditions and ts for Thu.

&&

.IWX Watches/Warnings/Advisories...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 24, 5:47 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
547 PM EDT WED AUG 24 2016

INZ003>009-012-014-016-017-MIZ077>081-252200-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
MARSHALL-KOSCIUSKO-WHITLEY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...
BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS...
STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER...
BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD
547 PM EDT WED AUG 24 2016 /447 PM CDT WED AUG 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. STRONG GUSTY WINDS
AND LOCALLY HEAVY RAINFALL ARE POSSIBLE.

HAZARDOUS SWIMMING CONDITIONS DUE TO HIGH WAVES AND RIP CURRENTS ARE
POSSIBLE ALONG THE LAKESHORE AREAS OF BERRIEN COUNTY TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT WITH STRONG TO LOCALLY SEVERE
THUNDERSTORMS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-252200-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
547 PM EDT WED AUG 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS THIS EVENING. THE STORMS MAY
CONTAIN STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN THURSDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-018-020-022>027-032>034-OHZ001-002-004-005-015-016-024-
025-252200-
PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE...
ROCHESTER...AKRON...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...
BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...
MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...BRYAN...EDGERTON...
WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE...SHERWOOD...
HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...
ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL...
PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE
547 PM EDT WED AUG 24 2016 /447 PM CDT WED AUG 24 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT. SOME STORMS MAY PRODUCE
TORNADOES EARLY TONIGHT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. LOCALLY HEAVY
RAINFALL WILL BE THE MAIN THREAT WITH STRONG TO LOCALLY SEVERE
THUNDERSTORMS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Aug 24, 7:42 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
742 PM EDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     TORNADO          1 SW CONTINENTAL        41.09N 84.28W
08/24/2016                   PUTNAM             OH   TRAINED SPOTTER

            TORNADO ON THE GROUND.

&&

CR
Special weather statement, Aug 24, 8:01 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
801 PM EDT WED AUG 24 2016

INZ009-018-OHZ001-004-015-250030-
ALLEN-DE KALB-DEFIANCE-WILLIAMS-PAULDING-
801 PM EDT WED AUG 24 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DE KALB...
NORTHEASTERN ALLEN...DEFIANCE...NORTHERN PAULDING AND SOUTHERN
WILLIAMS COUNTIES...

AT 801 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HICKSVILLE...
MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DEFIANCE...BRYAN...HICKSVILLE...BUTLER...EDGERTON...STRYKER...
ST. JOE...EDGERTON IN WILLIAMS COUNTY...CONCORD...FARMER...
NEWVILLE...NEY...CECIL...MARK CENTER...WILLIAMS CENTER...THE BEND...
EVANSPORT...SAINT JOE...SPENCERVILLE IN DEKALB COUNTY AND MELBERN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4116 8441 4124 8498 4143 8494 4151 8438
TIME...MOT...LOC 0001Z 274DEG 22KT 4133 8477

NG
Local storm report, Aug 24, 8:02 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 PM EDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     FUNNEL CLOUD     ANDREWS                 40.86N 85.61W
08/24/2016                   HUNTINGTON         IN   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED.

&&

CR
Local storm report, Aug 24, 8:07 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
807 PM EDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TORNADO          3 W GALLUP              41.19N 84.08W
08/24/2016                   HENRY              OH   TRAINED SPOTTER

            CONFIRMED TORNADO.

&&

CR
Local storm report, Aug 24, 8:26 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 PM EDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TORNADO          3 WNW CECIL             41.24N 84.65W
08/24/2016                   PAULDING           OH   TRAINED SPOTTER

            TORNADO REPORTED.

&&

CR
Local storm report, Aug 24, 8:27 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT WED AUG 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TORNADO          3 W GALLUP              41.19N 84.08W
08/24/2016                   HENRY              OH   TRAINED SPOTTER

            CONFIRMED TORNADO.

0736 PM     TORNADO          1 SW CONTINENTAL        41.09N 84.28W
08/24/2016                   PUTNAM             OH   TRAINED SPOTTER

            TORNADO ON THE GROUND.

0733 PM     TORNADO          4 ESE MAHON             40.92N 85.30W
08/24/2016                   ALLEN              IN   EMERGENCY MNGR

            CONFIRMED TORNADO.

0726 PM     TORNADO          1 E MANDALE             41.02N 84.34W
08/24/2016                   PUTNAM             OH   TRAINED SPOTTER

            TORNADO ON THE GROUND .

0712 PM     TORNADO          WETSEL                  40.94N 84.44W
08/24/2016                   VAN WERT           OH   EMERGENCY MNGR

            TORNADO ON THE GROUND. .

0701 PM     FUNNEL CLOUD     ANDREWS                 40.86N 85.61W
08/24/2016                   HUNTINGTON         IN   FIRE DEPT/RESCUE

            FUNNEL CLOUD REPORTED.

0657 PM     TORNADO          2 WNW NAPOLEON          41.41N 84.17W
08/24/2016                   HENRY              OH   EMERGENCY MNGR

            UTILITY POLES SNAPPED.

0656 PM     TORNADO          3 NE OKOLONA            41.38N 84.18W
08/24/2016                   HENRY              OH   EMERGENCY MNGR

            PROPANE TANK TIPPED OVER AND LEAKING. POWER
            POLES DOWN AMONGST OTHER DAMAGE.

0653 PM     TORNADO          3 WNW NAPOLEON          41.41N 84.19W
08/24/2016                   HENRY              OH   PUBLIC

            STRUCTURE DAMAGE. BIG HEALTHY TREES, BARNS,
            HOMES, CROPS ALSO DAMAGED.

0651 PM     TORNADO          2 WNW OKOLONA           41.36N 84.25W
08/24/2016                   DEFIANCE           OH   STORM CHASER

            .

0643 PM     TORNADO          3 NNE BRUNERSBURG       41.34N 84.36W
08/24/2016                   DEFIANCE           OH   EMERGENCY MNGR

            MULTIPLE MOBILE HOMES DESTROYED.

0642 PM     TORNADO          1 N GLENMORE            40.80N 84.70W
08/24/2016                   VAN WERT           OH   TRAINED SPOTTER

            .

0639 PM     TORNADO          3 W VAN WERT            40.86N 84.64W
08/24/2016                   VAN WERT           OH   TRAINED SPOTTER

            TORNADO ON THE GROUND. .

0636 PM     TORNADO          3 NNE BRUNERSBURG       41.34N 84.36W
08/24/2016                   DEFIANCE           OH   TRAINED SPOTTER

            VIOLENT TORNADO ON THE GROUND. .

0634 PM     TORNADO          3 ESE MIDDLEBURY        40.83N 84.70W
08/24/2016                   VAN WERT           OH   TRAINED SPOTTER

            TORNADO ON THE GROUND. .

0627 PM     TORNADO          2 WSW BENNETTS SWITCH   40.58N 86.15W
08/24/2016                   MIAMI              IN   FIRE DEPT/RESCUE

            CONFIRMED TORNADO. .

0627 PM     TORNADO          2 NNW BRUNERSBURG       41.33N 84.40W
08/24/2016                   DEFIANCE           OH   EMERGENCY MNGR

            CONFIRMED TORNADO.

0615 PM     TORNADO          1 NNW PERU              40.77N 86.08W
08/24/2016                   MIAMI              IN   PUBLIC

            CONFIRMED TORNADO ON US 24.

0613 PM     TORNADO          1 N SHERWOOD            41.31N 84.56W
08/24/2016                   DEFIANCE           OH   FIRE DEPT/RESCUE

            TORNADO ON THE GROUND. .

0611 PM     TORNADO          2 SE PLEASANT MILLS     40.75N 84.81W
08/24/2016                   ADAMS              IN   FIRE DEPT/RESCUE

            BRIEF TORNADO TOUCHDOWN.

0607 PM     TORNADO          2 SE MONROE             40.72N 84.92W
08/24/2016                   ADAMS              IN   TRAINED SPOTTER

            CONSIDERABLE DAMAGE. ROOFS OFF HOUSES. POWER
            LINES DOWN. TWO TORNADOES REPORTED ON THE
            GROUND. .

0604 PM     TORNADO          3 WSW SALEM             40.70N 84.91W
08/24/2016                   ADAMS              IN   TRAINED SPOTTER

            TORNADO CONFIRMED ON THE GROUND.

0602 PM     TORNADO          4 SW CECIL              41.18N 84.66W
08/24/2016                   PAULDING           OH   TRAINED SPOTTER

            .

0559 PM     TORNADO          3 WNW CECIL             41.24N 84.65W
08/24/2016                   PAULDING           OH   TRAINED SPOTTER

            TORNADO REPORTED.

0556 PM     TORNADO          3 NNE ANTWERP           41.22N 84.71W
08/24/2016                   PAULDING           OH   AMATEUR RADIO

            CONFIRMED TORNADO ON THE GROUND.

0551 PM     TORNADO          3 N BERNE               40.70N 84.97W
08/24/2016                   ADAMS              IN   PUBLIC

            TORNADO CONFIRMED ON THE GROUND. .

0541 PM     TORNADO          3 SE CUBA               41.15N 84.90W
08/24/2016                   ALLEN              IN   TRAINED SPOTTER

            DAMAGE TO BUILDINGS WITHIN THE AREA. HOUSES
            TORN APART.

0533 PM     TORNADO          BLUFFTON                40.75N 85.17W
08/24/2016                   WELLS              IN   EMERGENCY MNGR

            TORNADO ON THE GROUND.

0531 PM     TORNADO          3 WNW WOODBURN          41.14N 84.91W
08/24/2016                   ALLEN              IN   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND AT
            INTERSECTION OF DOTY RD AND BRUSH COLLEGE
            RD.

0527 PM     TORNADO          1 N WOODBURN            41.14N 84.85W
08/24/2016                   ALLEN              IN   TRAINED SPOTTER

            BARN DESTROYED; OTHER HOMES DAMAGED; TIME
            ESTIMATED.

0524 PM     TORNADO          DILLMAN                 40.61N 85.24W
08/24/2016                   WELLS              IN   TRAINED SPOTTER

            GRAIN WAGONS LOFTED INTO A FIELD 500 FT IN
            THE AIR.

0503 PM     TORNADO          1 N ROLL                40.57N 85.39W
08/24/2016                   WELLS              IN   TRAINED SPOTTER

            CONFIRMED TORNADO ON GROUND NORTH OF SR 18.

0445 PM     TORNADO          1 N ARCANA              40.55N 85.50W
08/24/2016                   GRANT              IN   LAW ENFORCEMENT

            SHERIFF'S DEPARTMENT CONFIRMED TORNADO WAS
            ON GROUND AT INTERSECTION OF SR 18 AND SR 5.

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 8:01 PM EDTSpecial Weather StatementIWXDefiance29 min
Aug 24, 8:25 PM EDTTornado WarningIWXDefiance, Paulding35 min
Aug 24, 8:33 PM EDTTornado WarningIWXPaulding27 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.